Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS Wakefield, VA

August 15, 201210 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 15, 2012, 4:40 PM EDT for 10 counties in Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 4:40 PM EDT (20:40 UTC)
Expired
Aug 15, 2012, 5:30 PM EDT
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, City of Suffolk, VA, Isle of Wight County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 55 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 2:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS51 KAKQ 152040
SVRAKQ
VAC093-181-199-550-650-700-710-735-740-800-152130-
/O.NEW.KAKQ.SV.W.0162.120815T2040Z-120815T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  EAST CENTRAL SURRY COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHEASTERN YORK COUNTY IN SOUTHEAST VIRGINIA...
  NORTHWESTERN CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
  CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
  NORTHWESTERN CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
  SOUTHERN CITY OF POQUOSON IN VIRGINIA...
  CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
  NORTHEASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF ISLE OF
  WIGHT...OR 8 MILES WEST OF SMITHFIELD...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ISLE OF WIGHT AROUND 445 PM EDT.
  SMITHFIELD AROUND 450 PM EDT.
  RESCUE AROUND 455 PM EDT.
  CRITTENDEN...BEACONSDALE AND NEWPORT NEWS AROUND 500 PM EDT.
  NORTHAMPTON AROUND 505 PM EDT.
  FORT MONROE...BUCKROE BEACH AND HAMPTON AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LAWSON...MOGARTS BEACH...BENNS CHURCH...CARROLLTON...HOBSON...HILTON
VILLAGE...RALEIGH TERRACE AND PHOEBUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3698 7629 3700 7633 3699 7637 3697 7636
      3695 7637 3695 7635 3697 7633 3696 7630
      3675 7634 3687 7681 3717 7675 3712 7630
      3710 7627
TIME...MOT...LOC 2039Z 278DEG 33KT 3701 7675
WIND...HAIL 60MPH <.75IN

$$

JM
2 follow-up statements
416 
WWUS51 KAKQ 152105
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT WED AUG 15 2012

VAC181-199-735-152115-
/O.CAN.KAKQ.SV.W.0162.000000T0000Z-120815T2130Z/
CITY OF POQUOSON VA-YORK VA-SURRY VA-
505 PM EDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SURRY...
SOUTHEASTERN YORK AND SOUTHERN CITY OF POQUOSON COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3699 7629 3699 7630 3700 7634 3699 7637
      3695 7637 3695 7635 3697 7633 3696 7629
      3675 7634 3686 7664 3712 7659 3711 7647
      3709 7644 3708 7627
TIME...MOT...LOC 2105Z 277DEG 38KT 3699 7651

$$

VAC093-550-650-700-710-740-800-152130-
/O.CON.KAKQ.SV.W.0162.000000T0000Z-120815T2130Z/
CITY OF NORFOLK VA-CITY OF SUFFOLK VA-CITY OF CHESAPEAKE VA-
CITY OF HAMPTON VA-CITY OF PORTSMOUTH VA-ISLE OF WIGHT VA-
CITY OF NEWPORT NEWS VA-
505 PM EDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CITY
OF NEWPORT NEWS...NORTHEASTERN ISLE OF WIGHT...CITY OF PORTSMOUTH...
CITY OF HAMPTON...NORTHWESTERN CITY OF CHESAPEAKE...NORTHEASTERN CITY
OF SUFFOLK AND NORTHWESTERN CITY OF NORFOLK COUNTIES UNTIL 530 PM
EDT...

AT 504 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RESCUE...OR 5 MILES EAST OF SMITHFIELD...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHAMPTON AROUND 510 PM EDT.
  FORT MONROE...BUCKROE BEACH AND HAMPTON AROUND 520 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RALEIGH
TERRACE AND PHOEBUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 7629 3699 7630 3700 7634 3699 7637
      3695 7637 3695 7635 3697 7633 3696 7629
      3675 7634 3686 7664 3712 7659 3711 7647
      3709 7644 3708 7627
TIME...MOT...LOC 2105Z 277DEG 38KT 3699 7651
WIND...HAIL 60MPH <.75IN

$$

JM
692 
WWUS51 KAKQ 152121
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT WED AUG 15 2012

VAC093-550-650-700-710-740-800-152131-
/O.EXP.KAKQ.SV.W.0162.000000T0000Z-120815T2130Z/
CITY OF NORFOLK VA-CITY OF SUFFOLK VA-CITY OF CHESAPEAKE VA-
CITY OF HAMPTON VA-CITY OF PORTSMOUTH VA-ISLE OF WIGHT VA-
CITY OF NEWPORT NEWS VA-
521 PM EDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CITY OF NEWPORT
NEWS...NORTHEASTERN ISLE OF WIGHT...CITY OF PORTSMOUTH...CITY OF
HAMPTON...NORTHWESTERN CITY OF CHESAPEAKE...NORTHEASTERN CITY OF
SUFFOLK AND NORTHWESTERN CITY OF NORFOLK COUNTIES WILL EXPIRE AT 530
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.

LAT...LON 3699 7629 3699 7630 3700 7634 3699 7637
      3695 7637 3695 7635 3697 7633 3696 7629
      3675 7634 3686 7664 3712 7659 3711 7647
      3709 7644 3708 7627
TIME...MOT...LOC 2121Z 277DEG 38KT 3687 7631

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:28 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 15, 4:28 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT WED AUG 15 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE
RETURNS FOR THURSDAY...FOLLOWED BY ANOTHER COLD FRONT LATE FRIDAY
INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WV IMAGERY SHOWS A POTENT SHORTWAVE ADVANCING EASTWARD
TOWARD CENTRAL VA/NC THIS AFTERNOON WITH A WEAK SFC FRONTAL
BOUNDARY DRAPED FROM NE TO SW ACROSS OUR FA. BREAKS IN THE CLOUDS
EARLIER TODAY ALLOWED TEMPS TO WARM INTO THE UPR 80S/LOW 90S
ACROSS EASTERN VA AND NE NC...AND THEREFORE MAXIMIZED INSTABILITY
ACROSS THIS REGION (ML CAPE 2000-2500 J/KG). THIS IN COMBINATION
WITH THE ADVANCING SHORTWAVE WILL ALLOW FOR SCATTERED THUNDERSTORMS
ACROSS AREAS ALONG AND EAST OF I-95 THROUGH THE EARLY EVENING
HOURS. SPC HAS PLACED ALL OF OUR FA ALONG AND EAST OF I-95 UNDER A
SVR TSTM WATCH UNTIL 02Z. THE GREATEST THREATS WILL BE FOR LOCALIZED
DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE
RULED OUT DUE TO SUFFICIENT SHEAR UP TO 40 KT.

LATEST HIGH RES MODEL GUIDANCE AGREES WITH THE HIGHEST PRECIP
CHANCES BEING LOCATED ACROSS EASTERN VA (ESPECIALLY THE TIDEWATER
AREA) AND NE NC THROUGH THE EVENING. THEREFORE...WILL MAINTAIN NO
LESS THAN 50% POPS FOR OUR EASTERN AREAS THROUGH 00Z.

SHOWERS/STORMS WILL DISSIPATE FROM WEST TO EAST LATER THIS
EVENING AS THE FRONT/SHORTWAVE PUSH OFFSHORE AND HIGH PRESSURE
MOVES IN FROM THE WEST. TEMPS WILL FALL INTO THE L-M60S WELL INLAND
TO U60S-L70S NEAR THE COAST TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY CONDITIONS ARE ON TAP FOR THURSDAY AS HIGH PRESSURE SITS OVER THE
AREA. EXPECT SEASONABLE TEMPERATURES WITH HIGHS IN THE UPPER 80S
TO AROUND 90 UNDER A MOSTLY SUNNY SKY. MAINLY CLEAR THURSDAY NIGHT
WITH LOWS IN THE 60S TO AROUND 70. THE FLOW TURNS BACK TO THE SW
ON FRIDAY IN ADVANCE OF THE NEXT FRONT AND AMPLIFYING UPPER LOW
ACROSS THE GREAT LAKES. ANY PRECIP IS NOT EXPECTED TO ARRIVE UNTIL
LATE AFTN/EVEN AT THE EARLIEST DUE TO THE SLOW MOVEMENT OF THE
FRONT. EXPECT SKY COVER TO BE PARTLY TO MOSTLY SUNNY UNTIL LATE
AFTN WHEN LOW POPS MOVE IN FROM NW TO SE. LOW-LEVEL
TEMPS/THICKNESS VALUES SUPPORT HIGHS IN THE LOW 90S...ESPECIALLY
IF FULL EXTENT OF SW FLOW AND DECENT MIXING CAN BE REALIZED.

A LARGE UPPER LOW STALLS OVER THE GREAT LAKES BY SATURDAY WHICH
CAUSES THE ADVANCING SFC COLD FRONT TO SLOW DOWN AND ONLY SLOWLY
PASS THROUGH OUR FA FRIDAY NIGHT AND SATURDAY BEFORE BECOMING
STATIONARY OVER THE CAROLINAS LATE SATURDAY. WILL CONTINUE TO CARRY
SOLID CHC POPS (30-40%) ACROSS THE AREA FOR NOW AS MODELS REMAIN IN
GENERALLY GOOD AGREEMENT ON THIS SCENARIO. HIGHS IN THE 80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z GFS/ECMWF MODEL FOR THE
EXTENDED PERIOD. FRNTL BNDRY WILL SLIDE JUST OFF THE CST FOR SAT NGT
INTO MON MORNG...WITH WEAK AREAS OF LO PRES MOVNG UP ALNG THE FRNT.
THAT BNDRY WILL SHIFT FARTHER S AND E INTO THE ATLC MON AFTN THRU
WED...AS HI PRES BLDS OVR THE AREA THEN JUST OFFSHR. HIEST CHC POPS
WILL BE ACRS THE SRN AND ERN CNTIES SAT NGT THRU MON...THEN POPS
WILL DIMINISH TO JUST SLGT CHC OVR ERN/SERN CNTIES TUE/TUE NGT. DRY
FCST ALL AREAS FOR WED. MIN TEMPS WILL BE IN THE MID 60S TO LWR 70S
SUN MORNG...AND RANGE THRU THE 60S MON...TUE AND WED MORNGS. MAX
TEMPS WILL BE MAINLY IN THE LWR TO MID 80S THRU THE PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCT TO BKN CU (4000-5000 FT) AND ALTOCUMULUS (10000-15000 FT)
EXPECTED THIS AFTN INTO THIS EVENG...AS COLD FRNT PUSHES EWRD AND
OFF THE CST. BEST SUPPORT FOR SCTD TSTMS WILL BE EAST OF I95...BUT
BOTH COVERAGE AND CONFIDENCE TOO LOW TO INCLUDE THUNDER AT ANY TAF
SITE. FRNT MOVES OUT TO SEA LATER THIS EVENG INTO THU MORNG...AS
HI PRES BLDS IN FM THE W. THE HI WILL SLIDE OUT TO SEA FRI
MORNG...AND ANOTHER STRNGER COLD FRNT WILL PUSH INTO AND ACRS THE
AREA FRI NGT AND SAT. OUTSIDE ANY ISLTD OR SCTD PCPN THIS AFTN AND
EVENG...MAINLY VFR CONDITIONS EXPECTED THIS AFTN THRU AT LEAST FRI
MORNG.

&&

.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. FRNTL BNDRY WILL PUSH
OFF THE CST TNGT...WITH WNDS TURNING TO THE NW OR N LESS THAN 15
KT. HI PRES BLDS OVR THE AREA ON THU...THEN SLIDES OFFSHR FOR THU
NGT INTO FRI MORNG. NNW WNDS ARND 10 KT OR LESS WILL BECOME SE OR
S BY THU EVENG...THEN SSW THU NGT INTO FRI MORNG. SSW WNDS 15 KT
OR LESS FRI AFTN INTO FRI NGT AHEAD OF NEXT COLD FRNT. WAVES 1 TO
2 FT AND SEAS 2 TO 3 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...TMG
MARINE...TMG
Hazardous weather outlook, Aug 15, 3:07 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT WED AUG 15 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ063-064-070>100-161915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CAROLINE-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
307 PM EDT WED AUG 15 2012

...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. LOCALLY DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>062-065>069-161915-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
307 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AT TIMES
ARE EXPECTED THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-161915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
307 PM EDT WED AUG 15 2012

...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. LOCALLY DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 15, 4:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     GREENWOOD FARMS         37.21N  77.43W
08/15/2012                   CITY OF PETERSBURG VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE WEST END OF PETERSBURG.

&&

EVENT NUMBER AKQ1200652

JO
Local storm report, Aug 15, 4:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     BRAEBROOK VILLAGE       37.26N  77.42W
08/15/2012                   CHESTERFIELD       VA   NWS EMPLOYEE

            TREE DOWN ON BRANDERS BRIDGE RD.

&&

EVENT NUMBER AKQ1200653

JO
Special weather statement, Aug 15, 4:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
420 PM EDT WED AUG 15 2012

NCZ014>017-102-VAZ097-098-152115-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-GATES NC-PASQUOTANK
NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
420 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS FROM VIRGINIA BEACH TO NORTHEAST NORTH
CAROLINA...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PRINCESS ANNE TO 5 MILES WEST OF MORGANS
CORNER...OR FROM 9 MILES EAST OF GREAT BRIDGE TO 7 MILES SOUTHWEST OF
SOUTH MILLS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  BACK BAY AROUND 425 PM EDT...
  KNOTTS ISLAND AROUND 445 PM EDT...

WIND GUSTS TO 45 MPH...VERY HEAVY RAIN...FREQUENT LIGHTNING AND
SMALL HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

VERY HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3642 7651 3649 7629 3676 7607 3675 7594
      3662 7587 3640 7583 3639 7588 3642 7586
      3644 7590 3647 7591 3648 7598 3655 7602
      3650 7603 3645 7601 3642 7591 3640 7591
      3639 7591 3632 7620

JFOSTER
Local storm report, Aug 15, 4:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     PRINCE GEORGE GOLF COUR 37.15N  77.27W
08/15/2012                   PRINCE GEORGE      VA   911 CALL CENTER

            TREES DOWN ALONG HIGHWAY 460 JUST EAST OF ROUTE 156.

&&

EVENT NUMBER AKQ1200654

JO
Local storm report, Aug 15, 4:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     GREENWOOD FARMS         37.21N  77.43W
08/15/2012                   CITY OF PETERSBURG VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE WEST END OF PETERSBURG.
            TREE ON A HOUSE IN THE 1700 BLOCK OF YOUNGS ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER AKQ1200652

JO
Local storm report, Aug 15, 4:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     PARKVIEW                37.20N  77.43W
08/15/2012                   CITY OF PETERSBURG VA   911 CALL CENTER

            TREES ON POWER LINES AT PARKVIEW AVE AND BOYTON PLANK
            ROAD.

&&

EVENT NUMBER AKQ1200655

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:32 PM EDTSpecial Weather StatementAKQBrunswick43 min
Aug 15, 12:08 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie22 min
Aug 15, 12:58 AM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, City of Petersburg32 min
Aug 15, 1:16 PM EDTSpecial Marine WarningAKQ89 min
Aug 15, 2:45 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Nottoway45 min
Aug 15, 2:52 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News, City of Portsmouth38 min
Aug 15, 3:06 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 4 more24 min
Aug 15, 3:19 PM EDTSpecial Marine WarningAKQ56 min
Aug 15, 3:22 PM EDTSpecial Marine WarningAKQ83 min
Aug 15, 3:26 PM EDTTornado WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg34 min
Aug 15, 3:39 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach51 min
Aug 15, 3:48 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more42 min
Aug 15, 4:01 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach44 min
Aug 15, 4:12 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach108 min
Aug 15, 4:14 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Prince George, Southampton, Surry, Sussex31 min
Aug 15, 4:18 PM EDTSpecial Marine WarningAKQ87 min
Aug 15, 4:24 PM EDTSpecial Marine WarningAKQ96 min
Aug 15, 4:31 PM EDTSpecial Marine WarningAKQ74 min
Aug 15, 4:33 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach42 min
Aug 15, 4:47 PM EDTSpecial Marine WarningAKQ118 min
Aug 15, 4:57 PM EDTSpecial Marine WarningAKQ60 min
Aug 15, 5:25 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach35 min
Aug 15, 5:51 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa54 min
Aug 15, 6:55 PM EDTSpecial Weather StatementAKQCaroline, Fluvanna, Goochland, Hanover, Powhatan65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.